Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Itching in vagina, swollen clitoris. Reason?

Hi Samuel. For the past 2 months i have been experiencing itchiness in my vagina. My clitoris becomes swollen and very irritant that i cant even wear underwear. This comes and goes and i noticed it usually starts as i am expecting my period. There is no significant or unusual odour or discharge but i am gradually getting very worried. Please help.
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  219
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
hello,
Have you taken antibiotics lately? Does any of your family members have diabetes?
Antibiotics can cure infections but can also cause infection. We have "good bacteria" in our vagina, these are normal. They keep "bad bacteria" away from our vagina. Since the action of antibiotic is killing the bacteria, it can also kill the good ones. Now, the result of imbalance of good and bad bacteria is yeast infection which causes that itch and discharge. That infection is called Candidiasis. It can be treated using Candiva Topical Cream, and a Vaginal suppository. Which you can only purchase with a prescription. So, go check with your OB.High Blood sugar interferes with the immune functions that help prevent yeast infections.And if you are diabetic, your vaginal discharge has more glucose than normal. The bacteria feeds on the glucose,nourishing them causing them to multiply. So, go check with your doctor and ask for a blood glucose count.
thank you
Answered: Tue, 25 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor